Illinois, 2007Strong Wind in Illinois, February 24, 2007
February 24, 2007 · NWS PAH · 3 events in 3 counties and zones
A strong low pressure system tracked northeast from central Kansas to northwest Missouri during the afternoon and evening. Strong southeast to south winds ahead of this system gusted up to 45 MPH at times in the Lower Wabash Valley.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system tracked northeast from central Kansas to northwest Missouri during the afternoon and evening. Strong southeast to south winds ahead of this system gusted up to 45 MPH at times in the Lower Wabash Valley. The peak wind gust measured at the airport in Carmi was 45 MPH.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 24, 2:23 PM CST, 37 minutes earlier.
Area forecast discussion, Feb 24, 2:23 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CST SAT FEB 24 2007
.DISCUSSION...
POTENT CLOSED LOW OVER NEAR KANSAS CITY MO THIS EVENING WILL
SLOWLY MOVE TOWARD SOUTHERN LAKE MICHIGAN BY MONDAY MORNING AND
PERSIST OVER THE GREAT LAKES REGION THROUGH EARLY NEXT WEEK.
.SHORT TERM... /TONIGHT THROUGH MONDAY NIGHT/
BETWEEN NOW AND 03Z SUN/ 6PM CST SATURDAY NIGHT/... I CANNOT RULE
OUT ISOLATED SEVERE THUNDERSTORMS OVER THE SERN MO DELTA AND
EXTREME SWRN KY /PURCHASE AREA/. HOWEVER...MY GREATER CONCERN IS
THE POTENTIAL FOR BRIEF...LOCAL WIND GUSTS IN EXCESS OF 40
MPH...ASSOCIATED WITH THE COMBINATION OF GRADIENT WIND AND
ISOLATED DOWNWARD MOMENTUM TRANSPORT OF STRONG UPPER LEVEL WINDS.
THE MAIN FOCUS FOR CONCERN IS AN AREA SOUTH OF A KPOF-KCGI-KPAH-
KHOP LINE TO THE AR/TN BORDER THROUGH AT LEAST 8 PM. THIS WILL
NEED TO BE MONITORED BY THE EVENING CREW FOR ANY STATEMENTS OR
FORECAST UPDATES.
OTHERWISE...I ANTICIPATE THAT MOST WIND GUSTS SHOULD
REMAIN IN THE 20-30 KNOT /22-35 MPH/ RANGE. I WILL NOT ISSUE A
WIND ADVISORY FOR TONIGHT...BUT MAY CONSIDER ENHANCED WORDING IN THE
HAZARDOUS WEATHER OUTLOOK AND POSSIBLY A SPECIAL WEATHER
STATEMENT.
AFTER 03Z/6PM CST/...ADJUSTED GRIDS TO REFLECT LOWERING THUNDER
CHANCES OVER SERN MO AS TO REFLECT DRY AIR INTRUSION NEWD THROUGH
THE WFO PAH FORECAST AREA IN THE WAKE OF THE COLD FRONT. RATHER
THAN ATTEMPT TO PIN DOWN HOURLY PRECIPITATION TRENDS BASED ON
CURRENT FRONT/DRYLINE MOVEMENT TOWARD THE WFO PAH FORECAST
AREA...I OPTED TO TRANSITION WEATHER IN THREE HOURLY BLOCKS
OVERNIGHT. ANY REMAINING THUNDER CHANCES SHOULD MOVE NEAR AN
OWENSBORO...ELKTON KY LINE AFTER 09Z SUN /3 AM SUNDAY/. THE
EVENING FORECAST CREW MAY NEED TO ACCELERATE THE
PRECIPITATION/THUNDER CHANCES FURTHER EAST OF THE AREA.
GIVEN THE SLOW NEWD MOVEMENT OF THE CLOSED LOW OVER MO/IL TONIGHT
INTO EARLY MONDAY...CHANNELED VORTICITY/LIFT/MOISTURE WILL KEEP A
CHANCE FOR SHOWERS MOST OF THE WFO PAH FORECAST AREA THROUGH
SUNDAY. GFS SOUNDING SUGGEST THAT THIS PRECIPITATION WILL TAPER
OFF SUNDAY NIGHT INTO A TRACE EVENT...WITH A SMALL CHANCE FOR SNOW
FLURRIES...ALONG AND NORTH OF I-64 IN SERN IL/SWRN IN...BEFORE
ENDING MONDAY MORNING.
DRY CONDITIONS SHOULD THEN PREVAIL MONDAY AND MONDAY NIGHT...WITH
TEMPERATURES NEAR NORMAL OVER THE SOUTHERN 1/3 OF THE WFO PAH
FORECAST AREA...AND SLIGHTLY BELOW NORMAL IN THE NORTHERN 2/3 OF
THE AREA.
.LONG TERM... /TUESDAY THROUGH SATURDAY/
FEW SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST TODAY. THE
LAST FEW RUNS OF BOTH THE GFS AND ECMWF HAVE BEEN IN REASONABLE
AGREEMENT IN TRYING TO OCCLUDE ANOTHER STRONG STORM SYSTEM OVER THE
PLAINS...AND LIFTING IT NORTHWARD TOWARD MINNESOTA BY 12Z THURSDAY.
WITH A STRONG SOUTHERLY FETCH DEVELOPING ACROSS THE AREA WEDNESDAY
AFTERNOON...PLENTY OF MOISTURE WILL BE MOVING ACROSS THE REGION
AHEAD OF THE COLD FRONT. THE COLD FRONT IS CURRENTLY FORECAST TO
ROTATE EAST OR NORTHEAST THROUGH THE AREA THURSDAY AFTERNOON AND
EVENING. WITH THE BOUNDARY...PLENTY OF MOISTURE AND STRONG SOUTHWEST
FLOW ALOFT...THERE WOULD APPEAR TO BE A VERY GOOD CHANCE OF SHOWERS
AND THUNDERSTORMS FROM 06Z THURSDAY THROUGH 06Z FRIDAY. FORECAST
SEVERE WEATHER PARAMETERS LOOK MORE PROMISING FOR MID-WEEK THAN FOR
TODAY. KEPT POPS IN THE CHANCE CATEGORY FOR NOW...WITH 50S AREAWIDE
FOR THURSDAY.
THE 12Z GFS HAS DEVELOPED A BAND OF QPF WITH A WEAK MID/UPPER LEVEL
TROUGH SWEEPING THROUGH THE REGION 06Z-18Z SATURDAY. THIS IS A
DRAMATIC INCREASE IN QPF FROM THE 06Z GFS...WHICH WAS ALL BUT DRY.
SEE NO NEED TO JUMP ON THIS POTENTIAL PRECIPITATION AT THIS TIME.
WILL LOOK FOR SOME MODEL CONTINUITY WITH THIS FEATURE TOMORROW.
GENERALLY STAYED CLOSE TO HPC GUIDANCE THROUGH THE REMAINDER OF THE
PERIOD. TEMPERATURES SHOULD REMAIN ON THE MILD SIDE...AS NO ARCTIC
AIRMASS LURKS TO OUR NORTH.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
SMITH/DRS
Hazardous weather outlook, Feb 24, 4:41 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
441 AM CST SAT FEB 24 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-251100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
441 AM CST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT
ACROSS THE FOUR STATE AREA. ISOLATED SEVERE THUNDERSTORMS CANNOT
BE RULED OUT...PRIMARILY ACROSS SOUTHEAST MISSOURI AND FAR SOUTHWEST
KENTUCKY. STRONG WINDS APPEAR TO BE THE MOST LIKELY HAZARD.
OUTSIDE OF THUNDERSTORM ACTIVITY...GUSTY SOUTHEAST SURFACE WINDS
FROM 15 TO 30 MPH ARE EXPECTED FROM LATE MORNING THROUGH THE EARLY
EVENING HOURS. WINDS COULD GUST AS HIGH AS 40 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. AT
THIS TIME...IT IS UNCLEAR WHETHER CONDITIONS WILL BE FAVORABLE FOR
SEVERE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE REQUESTED TODAY AND EARLY TONIGHT
ACROSS SOUTHEAST MISSOURI AND FAR SOUTHWEST KENTUCKY.
Strong Wind, Edwards
- When
- February 24, 3:00 PM CST to 8:00 PM CST
- Where
- Edwards forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Unknown
- Coordinates
- 38.417, -88.053 (the zone’s center; the record gives no point)
Strong Wind, White
- When
- February 24, 3:00 PM CST to 8:00 PM CST
- Where
- White forecast zone
- Measured
- 40 kt (46 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS
- Coordinates
- 38.088, -88.180 (the zone’s center; the record gives no point)
Strong Wind, Wabash
- When
- February 24, 3:00 PM CST to 8:00 PM CST
- Where
- Wabash forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Unknown
- Coordinates
- 38.446, -87.844 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10080, 10081, 10082.